MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER
Model Number 6203
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a blood glucose reading of 568 mg/dl on her contour next link meter.She had no symptoms of hyperglycemia.Based on the high reading, she received 8.7 units of insulin from her pump.The customer performed repeat testing within 10 minutes using another contour next link meter and obtained a reading of 228 mg/dl.There was no allegation of an adverse event.The customer stated that she used all the test strips from the affected lot and discarded the bottle of strips and therefore, test strips are not expected to be returned.A replacement meter was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer returned contour next link meter (serial # cd025f).The returned meter was tested with the in-house test strips from lot # 8lpec05c, which gave satisfactory performance.The serial # for the affected contour next link meter indicated in section d4 of the initial report was cb025f.Whereas, upon the return of the meter, the serial # of the affected meter was found to be (b)(6).Sections d4 and h4 have been updated with the correct information.

Brand Name
CONTOUR NEXT LINK
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8568412
Report Number1810909-2019-00181
Device Sequence Number16730896
Product Code NBW
UDI-Device Identifier00301936203016
UDI-Public00301936203016
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6203
Device Catalogue Number6203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 04/13/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR